Grid equidistribution for reaction–diffusion problems in one dimension
The numerical solution of a linear singularly-perturbed reaction–diffusion two-point boundary value problem is considered. The method used is adaptive movement of a fixed number of mesh points by monitor-function equidistribution. A partly heuristic argument based on truncation error analysis leads to several suitable monitor functions, but also shows that the standard arc-length monitor function is unsuitable for this problem. Numerical results are provided to demonstrate the effectiveness of our preferred monitor function.
Keywordsreaction–diffusion problem singular perturbation adaptive mesh monitor function equidistribution
Unable to display preview. Download preview PDF.
- V.B. Andreev, On the uniform convergence on arbitrary meshes of the classical difference scheme for a one-dimensional singularly perturbed reaction–diffusion problem, Zh. Vychisl. Mat. Mat. Fiz. 3 (2004) 474–489 (in Russian). Google Scholar
- N.S. Bakhvalov, Towards optimization of methods for solving boundary value problems in the presence of a boundary layer, Zh. Vychisl. Mat. Mat. Fiz. 9 (1969) 841–859 (in Russian). Google Scholar
- H.-O. Kreiss, T.A. Manteuffel, B. Swartz, B. Wendroff and A.B. White, Supra-convergent schemes on irregular grids, Math. Comp. 47 (1986) 537–554. Google Scholar
- J.J.H. Miller, E. O'Riordan and G.I. Shishkin, Solution of Singularly Perturbed Problems with ɛ-uniform Numerical Methods – Introduction to the Theory of Linear Problems in One and Two Dimensions (World Scientific, Singapore, 1996). Google Scholar
- E. O'Riordan and M. Stynes, A uniformly accurate finite element method for a singularly perturbed one-dimensional reaction–diffusion problem, Math. Comp. 47 (1986) 555–570. Google Scholar
- H.-G. Roos, M. Stynes and L. Tobiska, Numerical Methods for Singularly Perturbed Differential Equations, Springer Series in Computational Mathematics, Vol. 24 (Springer-Verlag, Berlin, 1996). Google Scholar
- A.H. Schatz and L.B. Wahlbin, On the finite element method for singularly perturbed reaction–diffusion problems in two and one dimensions, Math. Comp. 40 (1983) 47–88. Google Scholar
- A.N. Tihonov and A.A. Samarski \(\) , Homogeneous difference schemes on irregular meshes, Zh. Vychisl. Mat. Mat. Fiz. (1962) 812–832 (in Russian). Google Scholar